Chemotherapy Related Late Enterocutaneous Fistula Following Laparoscopic Total Gastrectomy for Cancer

Authors

  • Ufuk Uylas Inonu University Faculty of Medicine, General Surgery
  • Fatih Sumer Inonu University Faculty of Medicine, General Surgery
  • Cuneyt Kayaalp Inonu University Faculty of Medicine, General Surgery

Abstract

Postoperative adjuvant chemotherapy is known to be effective for survival in advanced gastric cancer. However, some severe gastrointestinal side effects during chemotherapy can interrupt adjuvant therapy. A 47-year-old woman underwent laparoscopic total gastrectomy for advanced stomach cancer (T4N2M0: Stage IIIB). Cisplatin and 5-fluorouracil chemotherapy was started postoperatively. During the third course of chemotherapy (on the postoperative 102 day) some gastrointestinal content including bile appeared through the healed laparoscopic trocar site. Computed tomography revealed a retroperitoneal abscess connected with this fistula. After percutaneous drainage of the abscess, the fistula ceased spontaneously. The patient was evaluated for chemotherapy again. Chemotherapy-induced gastrointestinal fistula can be seen postoperatively and this can interrupt the patient's chemotherapy process.

References

- Kang MH, Kim SN, Kim NK et al. Clinical outcomes and prognostic factors of metastatic gastric carcinoma patients who experience gastrointestinal perforation during palliative chemotherapy. Ann Surg Oncol. 2010;17:3163-72.

- Takekuma M, Kasamatsu Y, Kado N et al. Reconsideration of postoperative concurrent chemoradiotherapy with fluorouracil and cisplatin for uterine cervical cancer. J Obstet Gynaecol Res. 2015;41:1638-43.

- Makino T, Yamasaki M, Miyazaki Y et al. Utility of initial induction chemotherapy with 5-fluorouracil, cisplatin, and docetaxel (DCF) for T4 esophageal cancer: a propensity score-matched analysis. Dis Esophagus. 2017;0:1-7.

- Sarıcı B, Karakas S, Uylas U et al. Intestinal perforation after regorafenib usage. Turk J Gastroenterol 2018;29:245-7.

Downloads

Published

2021-04-05

How to Cite

Uylas, U., Sumer, F., & Kayaalp, C. (2021). Chemotherapy Related Late Enterocutaneous Fistula Following Laparoscopic Total Gastrectomy for Cancer. Gazi Medical Journal, 32(2). Retrieved from http://medicaljournal.gazi.edu.tr/index.php/GMJ/article/view/2072

Most read articles by the same author(s)